Alert archive / North Dakota / Severe Thunderstorm Warnings in 2007
Severe Thunderstorm Warning 222, NWS Bismarck, ND
NWS Bismarck, ND issued this severe thunderstorm warning at Jul 9, 2007, 9:08 PM CDT for Emmons County, Sioux County, North Dakota. It was in force for 67 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jul 9, 2007, 9:08 PM CDT (02:08 UTC)
- Expired
- Jul 9, 2007, 10:15 PM CDT
- In force
- 67 min
- Issued by
- NWS Bismarck, ND
- Area
- Counties, with a storm outline in the text
Counties Emmons County, ND, Sioux County, ND
The radar
The Bismarck radar (KBIS), 64 km from the middle of the area, began a volume at 02:08 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jul 9, 5:15 PM CDT | Severe Thunderstorm Watch | SPC | 8 hr |
The nearest sounding before it
Bismarck Municip, ND (KBIS), launched 00:00Z, 2.1 hours before the alert went out and 64 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 239 J/kg
- Mixed-layer CIN
- -107 J/kg
- Mixed-layer LCL
- 1699 m above ground
- 0-6 km bulk shear
- 37 kt
- 0-1 km storm-relative helicity
- 175 m²/s²
- 0-3 km storm-relative helicity
- 304 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 4.6
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Bismarck, ND wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 9, 2:20 PM CDT, 6 hours 48 minutes earlier.
Area forecast discussion, Jul 9, 2:20 PM CDT, 6 hours 48 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BISMARCK ND 220 PM CDT MON JUL 9 2007 .SHORT TERM...TONIGHT THROUGH THURSDAY NIGHT FORECAST PROBLEM TODAY WILL BE CONVECTION THIS AFTERNOON AND TONIGHT. CONVECTION ALREADY GETTING GOING IN EASTERN MONTANA. STRONG SHORTWAVE OVER SOUTHEAST SASKATCHEWAN WILL CONTINUE TO PUSH SOUTHEAST...INCREASING INSTABILITY/LIFT ACROSS THE REGION. AHEAD OF THIS...SURFACE TO 85H SOUTHERLY FLOW WILL INCREASE OVER WESTERN NORTH DAKOTA THIS AFTERNOON. THIS WILL BRING INCREASING MOISTURE TO THE AREA AS WELL. LOOKS LIKE INGREDIENTS ARE COMING TOGETHER FOR A SEVERE WEATHER OUTBREAK THIS AFTERNOON/EVENING. ALTHOUGH LOW LEVEL MOISTURE WILL BE SOMEWHAT LIMITED...DUE TO THE STRENGTH OF THE MID LEVEL SHORTWAVE...AND THUS...INCREASING LOW LEVEL FLOW...SHEAR WILL BE SUFFICIENT FOR A TORNADIC THREAT LATE THIS AFTERNOON WITH SUPERCELL THUNDERSTORMS. HOWEVER...WIND/HAIL WILL BE THE MAIN THREAT THIS AFTERNOON AND THIS THREAT WILL CONTINUE THIS EVENING...AS SYSTEM TRANSFORMS INTO MORE OF A LINEAR MCS. PREVIOUS GRIDS HAD A PRETTY GOOD HANDLE ON THE SITUATION. DID SOME MINOR ADJUSTMENTS TO EXPAND COVERAGE OF HIGHER POPS FARTHER SOUTH AND WEST. AFTER TONIGHT...WILL SEE A STRONG NORTHWEST FLOW ON TUESDAY. THINKING WE SHOULD STAY BELOW ADVISORY CRITERIA...BUT WINDY AND WILL CARRY ADVISORY ON THE LAKES. TEMPERATURES WILL BE COOLER ON TUESDAY AND WILL REMAIN AT OR BELOW NORMAL THROUGH THE SHORT TERM PERIOD. ONLY CHANCE OF PRECIPITATION AFTER TONIGHT SYSTEM...WILL BE SOME LINGERING PRECIP IN THE EASTERN CWA ON TUESDAY. ALSO ADDED A SLIGHT CHANCE OF PRECIP ON WEDNESDAY AS ANOTHER SHORTWAVE DROPS OVER THE AREA IN NORTHWEST FLOW. .LONG TERM...FRIDAY THROUGH MONDAY NIGHT... A SHARP UPPER LEVEL RIDGE OVER THE ROCKIES WILL REMAIN IN PLACE THROUGH THE LONG TERM. SHORT WAVES MOVING DOWN THE PLAINS SIDE OF THE RIDGE WILL ONLY BRUSH THE FORECAST INITIALLY...KEEPING THE CHANCE OF PRECIP LOW AS THE ASSOCIATED SYSTEMS WILL BE MOVING SOUTH LIMITING THE SUPPLY OF LOW LEVEL MOISTURE. WILL PUT A SLIGHT CHANCE OF TSTMS IN SUNDAY NIGHT AND MONDAY...AS THE RIDGE LOOSES SOME OF ITS AMPLITUDE ALLOWING A SHORT WAVE TO MOVE DOWN OVER THE AREA. TEMPERATURES WILL REMAIN WITHIN THE NORMAL RANGE THROUGH THE PERIOD. && .AVIATION...TIMING OF THE SURFACE LOW AND COLD FRONT WILL BE THE PROBLEM FOR AVIATION THIS AFTERNOON. GOOD MOISTURE ADVECTION AND STRONG LIFTING AHEAD OF THE SYSTEM WILL CAUSE SCATTERED THUNDERSTORMS...SOME SEVERE. CURRENT RADAR INDICATES THUNDERSTORMS ALONG A LINE FROM NORTH OF MILES CITY THROUGH WOLF POINT INTO CANADA MOVING EAST AT ABOUT 25 MPH. THE THUNDERSTORMS WILL MOVE ACROSS EASTERN MONTANA AND NORTH DAKOTA THIS AFTERNOON AND TONIGHT. STRONG WINDS WILL DEVELOP BEHIND THE LOW...WITH LOW STRATUS A POSSIBILITY IN WRAP AROUND MOISTURE...ESPECIALLY IN NORTH CENTRAL AND EASTERN NORTH DAKOTA TONIGHT. && .BIS WATCHES/WARNINGS/ADVISORIES... NONE. && TWH/TSW
Hazardous weather outlook, Jul 9, 4:03 AM CDT, 17 hours 5 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BISMARCK ND 403 AM CDT MON JUL 9 2007 NDZ001>005-009>013-017>023-025-031>037-040>048-050-051-100915- DIVIDE-BURKE-RENVILLE-BOTTINEAU-ROLETTE-WILLIAMS-MOUNTRAIL-WARD- MCHENRY-PIERCE-MCKENZIE-DUNN-MERCER-OLIVER-MCLEAN-SHERIDAN-WELLS- FOSTER-GOLDEN VALLEY-BILLINGS-STARK-MORTON-BURLEIGH-KIDDER- STUTSMAN-SLOPE-HETTINGER-GRANT-BOWMAN-ADAMS-SIOUX-EMMONS-LOGAN- LA MOURE-MCINTOSH-DICKEY- 403 AM CDT MON JUL 9 2007 /303 AM MDT MON JUL 9 2007/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL NORTH DAKOTA...NORTHWEST NORTH DAKOTA...SOUTH CENTRAL NORTH DAKOTA...SOUTHEAST NORTH DAKOTA AND SOUTHWEST NORTH DAKOTA. .DAY ONE...TODAY AND TONIGHT THERE IS A CHANCE OF SEVERE THUNDERSTORMS LATE THIS AFTERNOON AND EARLY TONIGHT. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY NO HAZARDOUS WEATHER EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SEVERE THUNDERSTORM SPOTTERS MAY BE NEEDED LATE THIS AFTERNOON AND EVENING. RSL
In the hours before
Local storm report, Jul 9, 6:38 PM CDT, 2 hours 30 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BISMARCK ND
638 PM CDT MON JUL 09 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0630 PM TSTM WND GST STANLEY 48.32N 102.39W
07/09/2007 M66 MPH MOUNTRAIL ND TRAINED SPOTTER
&&
CJS/JFLocal storm report, Jul 9, 6:53 PM CDT, 2 hours 15 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BISMARCK ND
653 PM CDT MON JUL 09 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0630 PM TSTM WND DMG STANLEY 48.32N 102.39W
07/09/2007 MOUNTRAIL ND TRAINED SPOTTER
SPOTTER REPORTS SEVERAL TREES DOWN IN THE CITY OF
STANLEY...LARGEST APPROXIMATELY 16 INCHES IN DIAMETER.
TWO FLAG POLES BROKEN OFF APPROXIMATELY THREE FEET FROM
THE BASE.
&&
CJS/JFLocal storm report, Jul 9, 6:59 PM CDT, 2 hours 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BISMARCK ND
659 PM CDT MON JUL 09 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0615 PM HAIL 15 ENE HAYNES 46.06N 102.18W
07/09/2007 E1.00 INCH ADAMS ND TRAINED SPOTTER
HAIL RANGED FROM PENNY UP TO QUARTER SIZE. LASTED FROM
515 PM MDT UNTIL 530 PM MDT.
&&
CJS/JFLocal storm report, Jul 9, 7:53 PM CDT, 1 hour 15 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BISMARCK ND
753 PM CDT MON JUL 09 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0745 PM TSTM WND GST 3 N MAX 47.86N 101.29W
07/09/2007 E80 MPH WARD ND PUBLIC
ESTIMATED WIND GUSTS FROM 70 TO 80 MPH.
&&
CJS/JFLocal storm report, Jul 9, 7:54 PM CDT, 1 hour 14 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BISMARCK ND
754 PM CDT MON JUL 09 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0710 PM TSTM WND GST CARPIO 48.44N 101.71W
07/09/2007 E60 MPH WARD ND PUBLIC
&&
CJS/JFLocal storm report, Jul 9, 7:55 PM CDT, 1 hour 13 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BISMARCK ND
755 PM CDT MON JUL 09 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0700 PM HAIL 6 SW WHITE SHIELD 47.60N 101.94W
07/09/2007 E1.00 INCH MCLEAN ND PUBLIC
QUARTER SIZE HAIL.
&&
CJS/JFThe office that day
Everything else NWS Bismarck, ND issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 9, 7:01 PM CDT | Severe Thunderstorm Warning | BIS | McLean, Mercer | 59 min |
| Jul 9, 7:23 PM CDT | Severe Thunderstorm Warning | BIS | McHenry | 67 min |
| Jul 9, 7:31 PM CDT | Severe Thunderstorm Warning | BIS | McLean, Ward | 44 min |
| Jul 9, 7:51 PM CDT | Tornado Warning | BIS | McHenry | 24 min |
| Jul 9, 8:14 PM CDT | Wind Advisory | BIS | Adams, Billings, Bowman, Burke, Divide, Dunn and 7 more | 8 hr |
| Jul 9, 8:18 PM CDT | Severe Thunderstorm Warning | BIS | McHenry, Pierce | 57 min |
| Jul 9, 8:32 PM CDT | Tornado Warning | BIS | Burleigh | 13 min |
| Jul 9, 9:29 PM CDT | Tornado Warning | BIS | Emmons | 31 min |
| Jul 10, 4:20 AM CDT | Wind Advisory | BIS | Bottineau, Dickey, Foster, Kidder, LaMoure, Logan and 7 more | 7 hr |
Nearby
Severe Thunderstorm Warnings in North Dakota, 2007Every severe thunderstorm warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.